Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
188 Doctors are Online

Baby has fever. Why did he start to cough with vomiting? Meaning of all this?

Hi Dr Santosh I have a son 13 months old.He is suffering from fever since last saturday .It started with 99 then on monday and tuesday it was almost 102 and 103 . We consulted local pediatrician and he advised us to give Mefkind after 6 hr of interval. Yesterday fever was down . Even today morning he fever was 98 but in evening he started coughing and vomiting and fever we measured is 101. Kindly advice plz
Asked On : Sun, 14 Oct 2012
Answers:  1 Views:  33
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
OBGYN 's  Response
Hello there,
High grade fever has to be controlled with paracetamol and/or tepid sponging to prevent the occurence of febrile convulsions which is common in this age group. From the symptoms, it appears there was an ongoing respiratory tract infection in your child. The vomiting was due to cough, ie post tussive. He needs to be evaluated for the cause of fever and cough. An examination of the oral cavity will determine whether he has an inflammation of the throat, ie pharyngitis. If not, he needs to be shown to his doctor to rule out pneumonia by x ray and examination. Kindly get his blood counts down. Mefkind can only keep the fever under control but will not cure the problem. High grade fever reaching 103 is seen in under conditions like UTI, malaria and typhoid. So your child needs a thorough workup and certain blood tests to arrive at the right diagnosis.
Wishing your child a speedy recovery.
Take care.
Answered: Tue, 16 Oct 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor